MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM DRILL BIT/QC/125MM; BUR, SURGICAL, GENERAL & PLASTIC SURGERY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM DRILL BIT/QC/125MM; BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number 310.21
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product codes: gfa, hsz, and hwe.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, patient underwent an open reduction and internal fixation clacaneus, right and the drill bit 2.0mm broke.The drill shaft was removed.The broken drill tip remained in the patient.The surgeon selected a replacement drill and continued with the procedure.The procedure was completed successfully with a surgical delay of one (1) minute this report involves one (1) 2.0mm drill bit/qc/125mm.This is report 1 of 1 for (b)(4).

Brand Name
2.0MM DRILL BIT/QC/125MM
Common Device Name
BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11385638
Report Number2939274-2021-01063
Device Sequence Number14462465
Product Code GFF
UDI-Device Identifier10886982186188
UDI-Public(01)10886982186188
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number310.21
Device Catalogue Number310.21
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2021
Initial Report FDA Received Date02/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR